Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 274, NWS Tulsa, OK

August 21, 2019Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2019, 3:44 PM CDT for Madison County, Washington County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2019, 3:44 PM CDT (20:44 UTC)
Expired
Aug 21, 2019, 4:19 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WUUS54 KTSA 212044
SVRTSA
ARC087-143-212130-
/O.NEW.KTSA.SV.W.0274.190821T2044Z-190821T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
344 PM CDT Wed Aug 21 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Madison County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 430 PM CDT.

* At 344 PM CDT, a severe thunderstorm was located 7 miles southeast
  of Springdale, moving east at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Huntsville...                     Elkins...
  Hindsville...                     Wesley...
  Goshen...                         Tuttle...
  Mayfield...                       Sonora...

LAT...LON 3600 9407 3621 9417 3621 9402 3622 9401
      3623 9378 3604 9369
TIME...MOT...LOC 2044Z 254DEG 12KT 3611 9403 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
722 
WWUS54 KTSA 212058
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT Wed Aug 21 2019

ARC087-143-212130-
/O.CON.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
358 PM CDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...

At 357 PM CDT, a severe thunderstorm was located 4 miles southeast of
Springdale, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Springdale...
Huntsville...                     Elkins...
Hindsville...                     Wesley...
Goshen...                         Tuttle...
Mayfield...                       Sonora...

LAT...LON 3602 9405 3609 9411 3621 9417 3621 9402
      3622 9401 3623 9378 3604 9369 3604 9370
TIME...MOT...LOC 2057Z 209DEG 9KT 3616 9405 

HAIL...0.88IN
WIND...60MPH
 
$$
356 
WWUS54 KTSA 212115
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
415 PM CDT Wed Aug 21 2019

ARC087-143-212130-
/O.CON.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
415 PM CDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...

At 414 PM CDT, a severe thunderstorm was located 4 miles east of
Springdale, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Springdale...                     Hindsville...
Goshen...                         Mayfield...
Sonora...                         

LAT...LON 3611 9394 3613 9403 3621 9417 3621 9402
      3622 9401 3623 9378 3615 9386
TIME...MOT...LOC 2114Z 229DEG 7KT 3619 9405 

HAIL...0.88IN
WIND...60MPH
 
$$
592 
WWUS54 KTSA 212119
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
419 PM CDT Wed Aug 21 2019

ARC087-143-212128-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-190821T2130Z/
Madison AR-Washington AR-
419 PM CDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.  However gusty winds and heavy rain are still
possible with this thunderstorm.

LAT...LON 3611 9394 3613 9403 3621 9417 3621 9402
      3622 9401 3623 9378 3615 9386
TIME...MOT...LOC 2116Z 254DEG 12KT 3619 9403 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:50 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 21, 2:50 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019

.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.

Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.

Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.

The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  73  85 /  40  50  70  60
FSM   75  93  74  88 /  20  50  50  70
MLC   76  94  75  90 /  10  30  40  60
BVO   72  87  70  83 /  50  60  70  60
FYV   72  86  70  81 /  30  60  60  80
BYV   71  87  70  82 /  50  70  70  80
MKO   73  91  72  86 /  30  50  60  70
MIO   71  85  70  81 /  70  60  70  70
F10   74  93  72  89 /  20  40  50  60
HHW   75  94  75  92 /  20  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
     064>067-070>076.

AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 21, 1:30 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Wed Aug 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 2 pm.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An excessive heat warning is in effect for west central Arkansas
this afternoon, with a heat advisory in effect for much of
eastern Oklahoma. Maximum heat index values will climb into the
110 to 115 degree range across west central Arkansas. Otherwise,
across the rest of the advisory area, expect heat index values
between 105 and 110 degrees.

Isolated thunderstorms will develop across eastern Oklahoma and
northwest Arkansas this afternoon. Any storms will bring some
brief relief from the heat, but they will also bring lightning,
heavy downpours and gusty winds. There is the potential for
isolated damaging winds with the strongest storms. Be prepared to
take shelter inside if a storm approaches your area.

Additional thunderstorms will likely move into the area from the
north overnight. These storms will pose a limited severe weather
threat, especially near the Kansas state line.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
           Heavy Rain Potential.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak cold front will be located near the Kansas and Oklahoma
border by Thursday morning and will be the focus for scattered to
numerous showers and thunderstorms into the weekend. Clouds and
scattered storms will keep temperatures much cooler, with highs
only in the 80s on Friday and Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 21, 3:13 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 PM CDT Wed Aug 21 2019

ARZ010-011-212045-
Madison AR-Washington AR-
313 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST
CENTRAL WASHINGTON COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, a strong thunderstorm was located over Wesley. This
storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fayetteville...                   Elkins...
Wesley...                         Goshen...
Georgetown...                     Tuttle...

LAT...LON 3601 9407 3613 9403 3608 9377 3594 9385
TIME...MOT...LOC 2013Z 296DEG 2KT 3603 9392
Special weather statement, Aug 21, 3:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 PM CDT Wed Aug 21 2019

OKZ060-067-212045-
Tulsa OK-Wagoner OK-
317 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 345 PM CDT...

At 317 PM CDT, a strong thunderstorm was located 5 miles northwest of
Stonebluff. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Leonard...

LAT...LON 3591 9570 3589 9583 3601 9585 3602 9572
TIME...MOT...LOC 2017Z 172DEG 2KT 3596 9577
Special weather statement, Aug 21, 3:20 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT Wed Aug 21 2019

OKZ073-074-212045-
Haskell OK-Pittsburg OK-
320 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND
NORTHEASTERN PITTSBURG COUNTIES UNTIL 345 PM CDT...

At 320 PM CDT, a strong thunderstorm was located 3 miles northwest of
Kinta. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Stigler...                        Quinton...
Whitefield...                     Kinta...
Enterprise...                     Lewisville...

LAT...LON 3508 9543 3526 9545 3527 9526 3526 9525
      3526 9524 3528 9521 3528 9514 3506 9514
      3506 9535
TIME...MOT...LOC 2020Z 172DEG 2KT 3515 9529
Special weather statement, Aug 21, 3:22 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
322 PM CDT Wed Aug 21 2019

OKZ069-072-212045-
Adair OK-Sequoyah OK-
322 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH
CENTRAL ADAIR COUNTIES UNTIL 345 PM CDT...

At 322 PM CDT, a strong thunderstorm was located 5 miles northeast of
Brushy. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Brushy...

LAT...LON 3557 9454 3554 9472 3568 9475 3570 9458
TIME...MOT...LOC 2022Z 172DEG 2KT 3562 9465
Local storm report, Aug 21, 3:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             CATOOSA                 36.19N 95.75W
08/21/2019  E1.00 INCH       ROGERS             OK   NWS EMPLOYEE

            QUARTER SIZE HAIL ESTIMATED BY NWS EMPLOYEE IN CATOOSA.

&&

SNIDER
Special weather statement, Aug 21, 3:39 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
339 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-212145-
Carroll AR-Madison AR-Benton AR-Washington AR-
339 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTHERN
MADISON...SOUTHERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL
445 PM CDT...

At 339 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Lost Valley State Park to 7 miles
southeast of Springdale. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Huntsville...                     Lowell...
Elkins...                         Bethel Heights...
Hindsville...                     Wesley...
Carrollton...                     Rudd...
Kingston...                       Forum...
Aurora...                         Hobbs State Park...
Clifty...                         Withrow Springs State Park...
War Eagle...                      Marble...

This includes Interstate 49 between mile markers 76 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
      3596 9384 3605 9410 3634 9423 3632 9330
      3612 9330
TIME...MOT...LOC 2039Z 254DEG 12KT 3609 9341 3611 9404

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:09 AM CDTExcessive Heat WarningTSA16 hr
Aug 21, 3:13 PM CDTSpecial Weather StatementTSAMadison32 min
Aug 21, 3:39 PM CDTSpecial Weather StatementTSAMadison66 min
Aug 21, 4:10 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington2 hr
Aug 21, 4:24 PM CDTSpecial Weather StatementTSASebastian36 min
Aug 21, 4:30 PM CDTSpecial Weather StatementTSACarroll60 min
Aug 21, 4:40 PM CDTSpecial Weather StatementTSAWashington35 min
Aug 21, 5:18 PM CDTSpecial Weather StatementTSASebastian27 min
Aug 21, 5:25 PM CDTSpecial Weather StatementTSABenton35 min
Aug 21, 5:34 PM CDTSevere Thunderstorm WarningTSASebastian41 min
Aug 21, 6:21 PM CDTSpecial Weather StatementTSAFranklin24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.